MAUDE Adverse Event Report: COOK ENDOSCOPY ECHOTIP ULTRA FIDUCIAL NEEDLE; NEU, MARKER, RADIOGRAPHIC, IMPLANTABLE, BIOPSY NEEDLE KIT

COOK ENDOSCOPY ECHOTIP ULTRA FIDUCIAL NEEDLE; NEU, MARKER, RADIOGRAPHIC, IMPLANTABLE, BIOPSY NEEDLE KIT
Model Number G03793
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use (ifu) state, "if package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use." the ifu states: "identify desired site based on previous findings from endoscopy, radiography and/or ct scans.Slowly introduce needle into accessory channel of endoscope and advance in short increments.Ensure needle is completely retracted and locked in place.Note: bends or kinks in needle caused by improper introduction may result in the inability to deploy fiducials." the user stated that the device was in an acute position and that the needle was bent at the distal end of the device as a result of the endoscope position.It is possible that if the needle is bent during introduction, becomes bent prior to reaching the identified site, or bends as a result of a hard mass, this could contribute to user's inability to deploy the fiducial markers.It is possible that if the needle is against or inside a hard mass while the user applies force and manipulates the directional controls of the endoscope, this could contribute to severe bending of the needle near the distal end.This contributes to advancement and/or retraction difficulties.Kinks in the needle can occur if the device experiences excessive pressure during product handling/preparation.Prior to distribution, all echotip ultra fiducial needles are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic ultrasonography (eus), the physician used a cook echotip ultra fiducial needle.The scope was bent in an acute position.[the user was] unable to deploy the fiducials.Two (2) devices were used during this procedure [see related mdr 1037905-2018-00131].A third device was used to complete the procedure.The additional information received with the complaint information indicates that the needle was bent at an unknown location [subject of this report].Clarification was received on 03/21/18 indicating the bend was at the patient end of the device.

Brand Name
ECHOTIP ULTRA FIDUCIAL NEEDLE
Common Device Name
NEU, MARKER, RADIOGRAPHIC, IMPLANTABLE, BIOPSY NEEDLE KIT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7397116
Report Number1037905-2018-00132
Device Sequence Number11071076
Product Code NEU
UDI-Device Identifier00827002037939
UDI-Public(01)00827002037939(17)190109(10)W4016712
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K141356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG03793
Device Catalogue NumberECHO-22-F
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/14/2018
Device Age2 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2018
Initial Report FDA Received Date04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1